Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 15, 2021, 3:24 AM EST. It took effect at Feb 16, 2021, 12:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2021, 3:24 AM EST (08:24 UTC)
- In effect from
- Feb 16, 2021, 12:00 AM EST
- Expired
- Feb 17, 2021, 12:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
144 WHUS72 KILM 150824 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 324 AM EST Mon Feb 15 2021 AMZ250-252-254-256-152130- /O.NEW.KILM.SC.Y.0017.210216T0500Z-210216T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 324 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected, steep, and highest offshore. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From midnight tonight to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong TSTMs possible after midnight tonight, but prior to daybreak, will be capable of gusts to 50 kt, and isolated tornadoes over the water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
6 follow-up statements
076 WHUS72 KILM 152029 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 329 PM EST Mon Feb 15 2021 AMZ250-252-254-256-160700- /O.CON.KILM.SC.Y.0017.210216T0500Z-210216T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 329 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected, steep, and highest offshore. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From midnight tonight to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
252 WHUS72 KILM 160716 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 216 AM EST Tue Feb 16 2021 AMZ250-252-254-256-161700- /O.CON.KILM.SC.Y.0017.000000T0000Z-210216T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 216 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 8 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
780 WHUS72 KILM 160833 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 333 AM EST Tue Feb 16 2021 AMZ250-252-254-256-161700- /O.EXT.KILM.SC.Y.0017.000000T0000Z-210217T0300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 333 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 8
246 WHUS72 KILM 161835 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 135 PM EST Tue Feb 16 2021 AMZ250-252-254-256-170245- /O.CON.KILM.SC.Y.0017.000000T0000Z-210217T0300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 135 PM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
376 WHUS72 KILM 170204 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 904 PM EST Tue Feb 16 2021 AMZ250-254-256-170315- /O.CAN.KILM.SC.Y.0017.000000T0000Z-210217T0300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 904 PM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Marine winds and seas have fallen below Small Craft Advisory thresholds and as a result, the Small Craft Advisory has been canceled. $$ AMZ252-170500- /O.EXT.KILM.SC.Y.0017.000000T0000Z-210217T0500Z/ Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 904 PM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Seas 4 to 6 ft. * WHERE...Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
350 WHUS72 KILM 170517 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1217 AM EST Wed Feb 17 2021 AMZ252-170630- /O.EXP.KILM.SC.Y.0017.000000T0000Z-210217T0500Z/ Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1217 AM EST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ 8
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 3:17 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 15, 3:17 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
317 AM EST Mon Feb 15 2021
.SYNOPSIS...
Cool conditions with clouds and patchy drizzle will prevail
through morning. An approaching low pressure system will bring
showers and isolated TSTMs tonight, with mild temperatures into
Tuesday. Sunshine should return Wednesday as drying settles in,
but another system will bring more rain Wednesday night and
Thursday, before a drying trend into next weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
Cool high pressure wedge infused with maritime moisture to keep
clouds locked-in today, but erosion to unfold tonight as a
mounting wind response to approaching low pressure consumes the
CAD feature, amidst a rising temperature curve tonight so
abrupt, that the low temperature after midnight tonight, will be
warmer than the max-T the last couple days. The dewpoint
response will be large as well, with values in excess of 60s
degrees late Monday-early Tuesday. It will take time to erode
the wedge, maybe a little longer than some models show, but warm
air advection to win out overnight.
Kinetic energy increases late tonight, diffluence aloft,
elevated dewpoints and plenty column moisture, and eastward
progressing bands of low-level convergence, should lead to
convection crossing the area after midnight. SW winds near 50 kt
in the 2-3 kft layer, and moderate CAPE bears a watch. The main
axis of mean 0-3 km helicity will track along and west of I-95,
but a secondary axis will lift north adjacent to the rising
warm front, so there appears to be an isolated tornado risk
after midnight but before daylight, as well as a localized
straight-line wind hazard.
Lagging cool air advection, and downslope flow with partial
clearing Tuesday will lead to a break-out of mild temperatures
across the forecast area, and look for widespread 60s at least,
a few 70s cannot be ruled out in areas with more sunlit minutes.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Refreshing dry start to the short term period, with mostly
clear skies and lows in the upper 30s Tuesday night. Winds turn
northerly Tuesday night as the arctic high pressure that has
been dominating the Central US shifts eastward to our north.
This will lead to the redevelopment of CAD wedge on Wednesday,
keeping high temps in the low to mid 50s. Low develops over the
Gulf of Mexico Wednesday night, lifting a warm front north early
Thursday and leading to overrunning rain from the south
Wednesday night. Temps will likely be increasing during the
night, particularly in southern areas where the wedge will be
quickest to erode.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Surface wedge could remain stubborn on Thursday, and will play
a big role on increasing temps and advection of 60 degree
dewpoints. Highest temps and humidity likely to the south and
near the coast, along with increased instability and chance for
thunderstorms. Decent shear profiles Thursday afternoon and
evening could lead to organized convection and something to keep
an eye on, though will depend greatly on erosion of the surface
stable layer. Low pressure moves across the Carolinas late
Thursday, dragging a cold front across our area by Friday
morning. This will aid a non-diurnal temp curve, as max temps
Thursday are likely to continuously fall through to Friday
night, with slight bump Friday afternoon. Although dry air moves
in behind exiting system early Friday, have kept pops in the
forecast for the day due to timing uncertainties for a Day 5
forecast and strong upper level forcing that could induce some
light precip from any lingering moisture. Dry and cool high
pressure moves in from the west to settle overhead for the
weekend. Temps near freezing Friday and Saturday night, though
increased winds Friday night will hinder good radiational
cooling.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Low stratus and variable VSBY of 2-6 SM in -DZ and BR should be
expected through 16-17z, little pcpn. Wedge of high pressure to
maintain low clouds through TAF cycle. Line of showers and
isolated TSTMs will impact terminals aft 6z. Winds late this
evening becoming S-SSW 10 kt with gusts to 20 kt, at end of TAF
period.
Extended Outlook...IFR to MVFR conditions, rain Monday night aft
6z and early Tuesday, with brief drying Wednesday, another wet
system to arrive late week, will bring a return of IFR/MVFR
weather Wednesday night and Thursday.
&&
.MARINE...
Through Monday Night...Increasingly difficult marine conditions
for smaller vessels this period, with N winds of 15-20 knots
joined by areas of drizzle and mist much of this morning,
visibility 1-2 NM at times, transitioning to blustery S-SSW
winds late tonight and early Tuesday, with widespread showers
and isolated strong TSTMs overnight. TSTMs into early Tuesday
may intensify near the western wall of the Gulf Stream. NE wind-
seas of 3-4 feet in 5-6 seconds periods will interact with SSE
waves 1-2 feet every 7 seconds to produce erratic wave
character, making onboard maneuverability more difficult,
followed by gusty SSW winds early Tuesday prompting advisory
flags, through much of the day Tuesday.
Tuesday Night through Friday...10-15 kt west winds Tuesday
evening will become northeasterly by Wednesday morning as
another surface wedge develops inland, with 4-6 ft seas
diminishing to 2-4 ft by morning. 10-15 kt NE winds Wednesday
increases briefly Wednesday evening before quickly veering to
southerly as a warm front lifts north over the coastal waters.
2-4 ft seas Wednesday and Wednesday night. South winds increase
to 15-20 kts on Thursday, remaining strong while veering to
southwesterly by Friday morning and westerly on Friday. With
strong winds and a long fetch, seas increase to 4-6 ft Thursday
and 5-8 ft Thursday night, before slowly decreasing during the
day Friday. Seas dominated by wind waves, with S wind wave
increasing in period from 6 seconds Thursday to 9 seconds
Friday. Increased rain chances Wednesday night through early
Friday, with chance for thunderstorms Thursday afternoon and
evening.
&&
.HYDROLOGY...
Widespread river flooding ongoing due to recent and forecasted
rain. Majority of river forecast points within ILM CWA are
either in flood or forecasted to flood over the next few days.
Three river points are in moderate flood stage or forecasted to
reach moderate, with others at minor flood thresholds. Stay
alert for additional flood warnings that could be issued the
next day or so. Due to on and off rain forecasted through
Friday, and additional amounts of rainfall upstream, most rivers
will be slow to recede over the next couple of weeks. For the
latest river forecast information, please visit
water.weather.gov/ahps2 and click on the map for your river
point of interest in NC or SC.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from midnight tonight to 6 PM EST Tuesday
for AMZ250-252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...MJC
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...MJC
MARINE...MJC/VAO
HYDROLOGY...ILMHazardous weather outlook, Feb 14, 4:06 PM EST, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 406 PM EST Sun Feb 14 2021 AMZ250-252-254-256-152115- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 406 PM EST Sun Feb 14 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Small Craft Advisory expected Monday night into Tuesday, and again Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 152115- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 406 PM EST Sun Feb 14 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms possible overnight Monday night into early Tues morning ahead of a cold front with a marginal risk of severe weather over portions of the eastern Carolinas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 8:58 PM EST | River Flood Warning | ILM | Bladen | 21 days |
| Feb 14, 9:02 PM EST | River Flood Advisory | ILM | Pender | 25 hr |
| Feb 15, 3:34 PM EST | Coastal Flood Advisory | ILM | New Hanover | 11 hr |
| Feb 14, 8:58 PM EST | River Flood Warning | ILM | Dillon, Horry, Marion | 21 days |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.